Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes tingling of the lips & swollen tongue?

Hi, my 20 year old daughter has cardio genic syncope and is on a beta blocker. Recently she experienced tingling of the lips, swollen tongue with white dots on the very back portion of tongue and faint. She was alone and 4 hours away when she called me. I advised her to take Benedryl and call 911. When EMS came the tingling and fainting subsided. They said she may have had an allergic reaction to something. That was a month ago and has 4 more episodes. I have taken her to her regular doctor and an allergist and still no real answers. What and why is this happening to her? Could this be related to her syncope condition?
Mon, 6 Oct 2014
Report Abuse
General & Family Physician 's  Response
Hi welcome to HCM.
The current symptoms being experienced by your daughter are not related to her cardiogenic syncope in any way.The swollen episodes are might be related to inherent hyperimmune response state like angioneurotic edema.Drugs like corticosteroids will help to reduce these frequency and severity of episodes.Blood test evaluation for C1 esterase deficiency should be done.Consult your doctor for further queries.
Thank you
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes tingling of the lips & swollen tongue?

Hi welcome to HCM. The current symptoms being experienced by your daughter are not related to her cardiogenic syncope in any way.The swollen episodes are might be related to inherent hyperimmune response state like angioneurotic edema.Drugs like corticosteroids will help to reduce these frequency and severity of episodes.Blood test evaluation for C1 esterase deficiency should be done.Consult your doctor for further queries. Thank you